Computed tomography is widely used to diagnose acute pancreatitis. Iodinated contrast medium lengthens the duration of pancreatitis and may increase the incidence of local or systemic complications. Total parenteral nutrition including IV lipid emulsion plays an important role in the management of patients with pancreatitis. Induction of pancreatitis by IV lipid emulsion is exceedingly rare. We report a 30-year-old patient with the acquired immunodeficiency syndrome in whom pancreatitis was exacerbated by oral and IV contrast medium and also by IV lipid emulsion in the absence of hypertriglyceridemia. Exclusion of the lipid emulsion resulted in prompt reduction of lipase levels on three separate occasions. This case is the first to implicate IV lipid emulsion in the exacerbation of pancreatitis in a patient with acquired immunodeficiency syndrome and normal baseline triglyceride levels. Thus, this case report suggests that we must exercise caution in the use of contrast medium and IV lipids in the diagnosis and management of acute pancreatitis.